|Hep C meds, side effects, anti-depressants & Provigil
Oct 4, 2004
What is the best medications for Hep C today? Are the many support groups for Hep C for the side effects of the medication rather than for Hep C, which itself doesn't seem to bother anyone in the groups i've attended? Why do people tell me to start anti-depressants 1 or 2 months BEFORE going on Hep C meds? What are considered the worst side effects of Hep C? Is Provigil a good drug to go on and/or is it addictive or mood changing? How would I know which anti-depressants to go on right before i go on Hep C meds? i know these are a lot of questions, but i really think many people have them in common from what i've heard in my Hep C support groups. I have not started any Hep C meds this yr and I am both HIV & Hep. C. There's so little time that i wonder if anti-depressants which usually take a month or 2 to take effect would be of any use if i do not know which one right away to take. What should I do besides talk, obviously, to my doctor. Thanks, i love this site.
| Response from Dr. Dieterich
This is a real common issue. We don't always start antidepressants before using Peg and RBV. If however a patient is worried or depressed then it is appropriate. They actually work a lot faster than 2 months. The maximum effect is about 6 weeks. Provigil is good for attention issue and fatigue but is not an antidepressant. Talk to your MD about antidepressants there are many of them and they have different characteristics which can be suited to your particular situation. Good luck! dont procrastinate! DTD
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.